MAUDE Adverse Event Report: MEDOS INTERNATIONAL SARL DELTAPLUSH - CERECYTE MICROCOIL; NEUROVASCULAR EMBOLIZATION DEVICE

MEDOS INTERNATIONAL SARL DELTAPLUSH - CERECYTE MICROCOIL; NEUROVASCULAR EMBOLIZATION DEVICE
Catalog Number CPL10015230
Medical Device Problem Code Device Inoperable (1663)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 02/20/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This is initial/final mdr being submitted for this complaint with associated mfr# 2954740-2017-00048.(b)(4).Limited information was received.The unidentified detachment control box (dcb) and the unknown connecting cable were not returned.Concerning cleanliness only, the microcoil system was returned in almost pristine condition.The system was either not used or was cleaned before being returned which may have produced further damage.It is also unknown if the device was improperly handled for returned packaging or was further manipulated and/or inspected post-procedurally.In addition, any trace or other evidence that may have been complaint related may have been altered or removed prior to being returned due to post-procedural handling, cleaning, and packaging.All location and measurement callouts are approximate and for reference only.The device positioning unit (dpu) failed electrical testing with resistance at 32.9 ohms (range 48.5/56.0) and the sample enpower and cable systems ready green light failed to illuminate (deltaplush ifu).No manufacturing defects were found.The complaint of the microcoil system failing the pre-deployment electrical test is confirmed.The dpu failed electrical testing.While the exact root cause of the unit failing the pre-deployment electrical test cannot be determined, the evidence as received suggests that the most likely contributing factor to the pre-deployment electrical test failure may have been due to damage to the wiring including a possible fracture to the solder joint connection inside the resistive heating coil section.The circumstances of how and when this damage occurred cannot be determined as all microcoil systems are electrically tested prior to final packaging.In addition, without the return of the complete detachment system used in the procedure, it cannot be determined if these components had any additional contributions to the complaint event.A review of the manufacturing documentation associated with this lot (s10686) presented no issues during the manufacturing or inspection process that can be related to the reported complaint.Based on the information and the analysis, the reported event of the coil delivery system giving a system fault was confirmed, the device positioning unit failed electrical testing.The root cause could not be determined however based on the analysis the contributing factor to the event may have been a fracture of the solder joint connection.Without return of concomitant products it cannot be determined if those components had any additional contributions to the complaint event.Additionally, review of this lot presented no issues during the manufacturing or inspection process that can be related to the reported complaint.Therefore, no corrective actions will be taken at this time.
 
Event or Problem Description
As reported by a healthcare professional, during the procedure a deltaplush cerecyte 10 sys coil 1.5 x 2 failed to detach.The procedure was coil embolization of a choroidal aneurysm of size 3.5 x 4.2 mm.The coil delivery system caused dcb ¿fault¿ when connected after inserted into patient and the coil was removed.No detachments were attempted.A pre-deployment electrical check was performed, the green system ready light did not illuminate all connections appeared to fit properly without application of excessive force.The complaint coil was withdrawn and a new coil was used to complete the procedure.The same connecting cable and detachment box were used successfully with subsequent coils.There were no damages noted on the coil/coil delivery system/detachment system prior to use or upon removal.The coil was still attached to the delivery system when removed from patient and no stretching was noted.There was no report on patient injury.It was initially reported that the complaint coil is available for return.

Brand Name
DELTAPLUSH - CERECYTE MICROCOIL
Common Device Name
NEUROVASCULAR EMBOLIZATION DEVICE
Manufacturer (Section D)
MEDOS INTERNATIONAL SARL
chemin-blanc 38
le locle neuchatel
SZ 
MDR Report Key6387648
Report Number2954740-2017-00048
Device Sequence Number550831
Product Code HCG
UDI-Device Identifier00878528008170
UDI-Public(01)00878528008170(17)210430(10)S10686
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K083646
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Health Professional
Type of Report Initial
Report Date (Section B) 02/21/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/30/2021
Device Catalogue NumberCPL10015230
Device Lot NumberS10686
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/01/2017
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/21/2017
Initial Report FDA Received Date03/08/2017
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
ENPOWER DCB